MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Red Eye(s) (2038); Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided date of event: unknown, not provided.Best estimate (b)(6) 2019.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted due to blurry vision where the patient reported feeling uncomfortable.The lens was replaced with a same model, same diopter lens.The patient was reported doing good, no issues post-op.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review of the initial mdr, it was noted that in section 'event description', the data reported was in error.The replacement lens was actually a model pcb00 lens, not the same model lens as was explanted.Device available for evaluation; returned to manufacturer on 08/15/2019.Device evaluation: the complaint was received on 08/15/2019 in a specimen container.The lens is cut in two pieces most probably related to the explant of the lens.The lens edges are smooth except for the lens cut area.Both haptics are complete, the haptic tips are properly polished.There was no lens problem reported by customer to confirm a complaint.Based on the product returned and information provided there is no indication of a product quality deficiency.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8867521
Report Number2648035-2019-00855
Device Sequence Number2389892
Product Code POE
UDI-Device Identifier05050474606999
UDI-Public(01)05050474606999(17)240111
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberZXT375
Device Catalogue NumberZXT375U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/23/2019
10/25/2020
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date08/23/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005